Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2009, 7:27 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 7:27 PM MDT (01:27 UTC)
- Expired
- Jun 30, 2009, 8:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:30 PM MDT | HAIL 1 | 10 W Ellsworth, NE | MOSTLY MARBLE HAIL WITH SOME JAGGED ONE INCH DIAMETER HAIL. 0.70 OF AN INCH OF RAINFALL WAS ALSO REPORTED. |
| Jun 30, 7:34 PM MDT | HAIL 1 | 17 Nw Ellsworth, NE | |
| Jun 30, 7:49 PM MDT | HAIL 1 | 10 Wnw Ellsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 010127 SVRLBF NEC069-161-010215- /O.NEW.KLBF.SV.W.0211.090701T0127Z-090701T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 PM MDT TUE JUN 30 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTH CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 815 PM MDT * AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR DIAMOND LAKE...OR 26 MILES NORTHEAST OF ALLIANCE...AND MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKESIDE AND 7 MILES WEST OF KENNEDY LAKE BY 750 PM MDT... PATTERSON LAKE AND ELLSWORTH BY 755 PM MDT... 6 MILES EAST OF HERMAN LAKE BY 800 PM MDT... JERRY LAKE BY 815 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4193 10207 4184 10256 4232 10259 4238 10237 TIME...MOT...LOC 0127Z 347DEG 27KT 4224 10242 $$ BUTTLER
1 follow-up statement
000 WWUS53 KLBF 010154 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 PM MDT TUE JUN 30 2009 NEC069-161-010215- /O.CON.KLBF.SV.W.0211.000000T0000Z-090701T0215Z/ GARDEN NE-SHERIDAN NE- 754 PM MDT TUE JUN 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR SOUTH CENTRAL SHERIDAN AND NORTHERN GARDEN COUNTIES... AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR LAKESIDE...OR 24 MILES EAST OF ALLIANCE...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKESIDE AND ELLSWORTH BY 800 PM MDT... PATTERSON LAKE AND HERMAN LAKE BY 810 PM MDT... 9 MILES NORTHWEST OF JERRY LAKE BY 815 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED 10 MILES WEST NORTHWEST OF ELLSWORTH WITH THIS STORM AT 749 PM MDT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 4193 10207 4184 10256 4232 10259 4238 10237 TIME...MOT...LOC 0153Z 351DEG 22KT 4210 10240 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:16 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 30, 2:16 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUN 30 2009 DISCUSSION... SHORT TERM DISCUSSION (TONIGHT THROUGH FRIDAY). A CHC FOR TSTMS ONCE AGAIN TONIGHT...ALTHOUGH FOCUSED AREA IS EXPECTED TO BE NEAR AND WEST OF HWY 61. THIS IS WHERE BEST SURFACE MOISTURE CONVERGENCE AND SBCAPES FROM 1500-2000J/KG RESIDES. MAIN DISTURBANCE LOCATED IN CNTRL WITH LEADING EDGE OF CONVECTION FROM NEAR GILLETTE THROUGH CASPER WY. STALED SFC FRONT FROM NEAR BENKELMAN THROUGH CHAPPELL AND ALLIANCE IS WHERE BEST SFC MOISTURE CONVERGENCE IS OCCURRING. THIS AREA MAY BE WHERE TOWERING CU AND EVENTUALLY TSTMS DEVELOP. A FEW STORMS IN THE WEST COULD BECOME SEVERE. MOST OF THE ACTIVITY SHOULD DIMINISH AFTER SUNSET. ONLY A SLIGHT CHC FOR ELEVATED SHOWERS AND TSTMS OVERNIGHT ACROSS AREAS FURTHER EAST AS WAA DEVELOPS. ON WEDNESDAY...SIMILAR PATTERN HOLDS WITH UPPER LEVEL RIDGE CENTER NEAR THE FOUR CORNERS WHILE AN UPPER LOW MOVES INTO SASKATCHEWAN CANADA. HIGHS TO RANGE FROM NEAR 85 NORTHEAST TO NEAR 95 FAR SOUTHWEST (LOWER 90S ERN PNHDL). FAST WESTERLIES WILL BE PRESENT ACROSS THE DAKOTAS SOUTH INTO WRN NEBR PROVIDING STRONGER DEEP LAYER SHEAR OF 35-45 KTS. A POTENTIALLY SIGNIFICANT WEATHER DAY POSSIBLE DUE TO A STATIONARY FRONT FROM SRN PNHDL...EXTREME SWRN NEBR AND WRN KS WITH A STRONG DISTURBANCE MOVING SOUTHEAST ALONG AND EAST OF THIS FRONT. SCATTERED STRONG WITH ISOLATED SEVERE STORMS POSSIBLE. AREA AT GREATER RISK FOR SEVERE AND WITH BEST COVERAGE OF STORMS LATE AFTN AND EVENING WILL BE EAST OF A LINE FROM MERRIMAN THROUGH NORTH PLATTE. THURSDAY...COOLER AIR BEHIND THE COLD FRONT ALONG WITH CONSIDERABLE CLOUDINESS SHOULD LEAD TO HIGHS FROM 81 TO 85 MOST AREAS. UPPER RIDGE CENTER WILL MIGRATE SOUTHEAST INTO WEST TEXAS WITH MAIN SFC LOW TO OUR SOUTH ACROSS SRN KANSAS BY EVENING. RAIN CHC WILL BE LOW WITH A LACK OF DISTURBANCES...ANY SHOWERS SHOULD MAINLY BE ACROSS THE WEST THROUGH THURSDAY NIGHT. FRIDAY...CONTINUED LOWER 80S. TSTM CHC INCREASE IN RESPONSE TO ZONAL FLOW AND STRONG WESTERLIES WITH SEVERAL WEAK IMPULSES INDICATED. THERE IS SUPPORT FOR AT LEAST A 30-40 PERCENT CHC FRIDAY AFTERNOON AND FRIDAY NIGHT. EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...CONTINUED UNSETTLED THROUGH THE PERIOD. UPPER FLOW WILL GRADUALLY TURN MORE NORTHWEST AS UPPER LEVEL RIDGING DEVELOPS FROM THE FOUR CORNERS INTO THE INTERMOUNTAIN WEST. TEMPERATURES WILL RANGE IN THE LOWER TO MID 80S ABUNDANT SUBTROPICAL MOISTURE COULD SPAWN POTENTIALLY HEAVY RAINFALL AT TIMES. AVIATION... EXPECTING VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH PREDOMINATELY HIGH AND MID LEVEL CLOUDS EXPECTED...HOWEVER A WAVE DROPPING OUT OF NORTH CENTRAL WYOMING MAY AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN PORTIONS OF THE NEBRASKA PANHANDLE LATER THIS AFTERNOON. FURTHERMORE...A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS WESTERN NEBRASKA MAY SERVE AS A SECONDARY FOCAL POINT FOR STORM DEVELOPMENT. WINDS ALOFT WOULD CARRY ANY CONVECTIVE DEVELOPMENT SOUTHEAST...POSSIBLY REACHING THE KLBF TERMINAL BY MID EVENING. NOT ENOUGH CONFIDENCE TO MENTION THE CONVECTIVE POTENTIAL IN THE TAF AT THIS POINT IN TIME...BUT WILL CONTINUE TO MONITOR THE SITUATION AND MAKE AMENDMENT IF REQUIRED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION/EXTENDED...TAYLOR/JACOBS
Hazardous weather outlook, Jun 30, 3:44 PM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM CDT TUE JUN 30 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-012145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 444 PM CDT TUE JUN 30 2009 /344 PM MDT TUE JUN 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHWEST OF A VALENTINE...TO TRYON...TO IMPERIAL LINE. A STATIONARY FRONT IS EXPECTED TO BE THE FOCUS FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTHWEST NEBRASKA. A FEW OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A POTENTIALLY SIGNIFICANT SEVERE WEATHER DAY IS POSSIBLE WEDNESDAY...AS A WARM FRONTAL BOUNDARY LIFTS NORTHEAST ACROSS THE REGION...WHILE A LOW MOVES EASTWARD FROM WYOMING INTO THE NEBRASKA PANHANDLE. MODERATE INSTABILITY IN PLACE...COMBINED WITH STRONG DEEP LAYER SHEAR...WILL PROMOTE SEVERE STORM DEVELOPMENT NORTH OF INTERSTATE 80 DURING THE LATE AFTERNOON HOURS. THE PRIMARY THREAT FROM ANY STORM DEVELOPMENT WILL BE STRONG WINDS AND LARGE HAIL. ALTHOUGH...AN ISOLATED TORNADO WILL BE POSSIBLE. WITH THE FRONT BECOMING STATIONARY ON THE CENTRAL AND HIGH PLAINS...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN NEBRASKA THIS EVENING AND OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BTAYLOR/JACOBS
In the hours before
Local storm report, Jun 30, 7:04 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 24 SSE HAY SPRINGS 42.36N 102.51W
06/30/2009 E1.50 INCH SHERIDAN NE PUBLIC
A RESIDENT REPORTED MARBLE TO GOLF BALL SIZE HAIL AT HER
HOME.
&&
JSWEETLocal storm report, Jun 30, 7:08 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 24 SSE HAY SPRINGS 42.36N 102.51W
06/30/2009 E1.75 INCH SHERIDAN NE PUBLIC
A RESIDENT REPORTED MARBLE TO GOLF BALL SIZE HAIL AT HER
HOME.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
| Jun 30, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.